Alert archive / Oregon / High Wind Warnings in 2025
High Wind Warning 2, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Feb 18, 2025, 9:58 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 19, 2025, 1:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2025, 9:58 AM PST (17:58 UTC)
- In effect from
- Feb 19, 2025, 1:00 AM PST
- Expired
- Feb 19, 2025, 7:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WWUS76 KMFR 181758 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 958 AM PST Tue Feb 18 2025 ORZ021-022-191200- /O.NEW.KMFR.HW.W.0002.250219T0900Z-250219T1500Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Nesika Beach, Port Orford, and Pistol River 958 AM PST Tue Feb 18 2025 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 AM PST WEDNESDAY... * WHAT...South winds 35-45 with gust up to 65 mph expected. * WHERE...Exposed areas along highway 101, including the headlands. This includes the city of Port Orford. * WHEN...From 1 AM to 7 AM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ081-191200- /O.NEW.KMFR.WI.Y.0006.250219T0900Z-250219T1500Z/ Central Siskiyou County- Including the cities of Weed 958 AM PST Tue Feb 18 2025 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST WEDNESDAY... * WHAT...South winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Central Siskiyou County. This includes Interstate 5 from Grenada south to Weed. The cities of Grenada, Gazelle, and Weed. * WHEN...From 1 AM to 7 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ026-191200- /O.NEW.KMFR.WI.Y.0006.250219T0900Z-250219T1500Z/ Jackson County- Including the cities of Ashland and Medford 958 AM PST Tue Feb 18 2025 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST WEDNESDAY... * WHAT...Southeast 25-35 mph with gusts up to 50 mph expected. * WHERE...Interstate 5 from Medford south. This includes the cities of Medford, Phoenix, Talent, and Ashland. * WHEN...From 1 AM to 7 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Petrucelli
2 follow-up statements
235 WWUS76 KMFR 190506 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 906 PM PST Tue Feb 18 2025 ORZ021-022-191500- /O.CON.KMFR.HW.W.0002.250219T0900Z-250219T1500Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Pistol River, Port Orford, and Nesika Beach 906 PM PST Tue Feb 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM PST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Exposed areas along highway 101, including the headlands. This includes the city of Port Orford. * WHEN...From 1 AM to 7 AM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Some power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ081-191500- /O.CON.KMFR.WI.Y.0006.250219T0900Z-250219T1500Z/ Central Siskiyou County- Including the cities of Weed 906 PM PST Tue Feb 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Central Siskiyou County, mainly from Grenada south to Weed, including Interstate 5. * WHEN...From 1 AM to 7 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ026-191500- /O.CON.KMFR.WI.Y.0006.250219T0900Z-250219T1500Z/ Jackson County- Including the cities of Medford and Ashland 906 PM PST Tue Feb 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM PST WEDNESDAY... * WHAT...Southeast winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Jackson County, mainly from around Medford southward to Ashland, including Interstate 5. * WHEN...From 1 AM to 7 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MAS
491 WWUS76 KMFR 191443 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 643 AM PST Wed Feb 19 2025 ORZ021-022-191545- /O.EXP.KMFR.HW.W.0002.000000T0000Z-250219T1500Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Pistol River, Port Orford, and Nesika Beach 643 AM PST Wed Feb 19 2025 ...HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING... Gusty winds will gradually diminish. The threat of damaging winds has ended. $$ CAZ081-ORZ026-191545- /O.EXP.KMFR.WI.Y.0006.000000T0000Z-250219T1500Z/ Central Siskiyou County-Jackson County- Including the cities of Medford, Ashland, and Weed 643 AM PST Wed Feb 19 2025 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... Gusty winds will gradually diminish. The threat of damaging winds has ended. $$ BPN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Feb 18, 9:02 AM PST, 56 minutes earlier.
Area forecast discussion, Feb 18, 9:02 AM PST, 56 minutes before
Area Forecast Discussion
National Weather Service Medford OR
902 AM PST Tue Feb 18 2025
.DISCUSSION...Radar is showing light returns along and west of the
Cascades with over running precipitation along and ahead of a warm
front. This will continue into this afternoon. However, precip
amounts will be very light and intermittent. Chances to the
forecast have been made to reflect this.
Our next concern comes later tonight into Wednesday morning.
There's increasing evidence pointing towards high winds at the
coast for about a 6 hour period late tonight into Wednesday
morning. Models are show a surface low developing inside of 130W
along with an increasing pressure gradient. Also the upper
pattern at 500mb shows a negatively tilted trough approaching the
coast later tonight into Wednesday morning which is indicative of
a deepening low. We'll likely hoist a high wind watch for the
south coast, with the strongest winds at the headlands and
exposed areas along highway 101.
This front will also bring moderate to heavy precipitation to the
coastal mountains and Cascades, although the heavier
precipitation along the Cascades is not expected until Wednesday
afternoon through Wednesday evening. -Petrucelli
&&
.AVIATION...18/12Z TAFs...Some locations have observed LIFR
visibilities this morning as fog has built into the valleys. There
are other pockets of MVFR ceilings east of the Cascades as some
lower to mid level stratus moves through. The next low is
approaching and we should see plenty more MVFR ceilings along the
coast.
Model guidance is also suggesting a low chance for some lighter
precipitation this afternoon with the best chances in the Cascades
and along the coast. Even with these precipitation chances, look for
more VFR ceilings today farther inland with MVFR ceilings along the
coast.
-Smith
&&
.MARINE...Updated 830 AM PST Tuesday, February 18, 2025...Steep, west
swell dominated seas will continue through this evening. Guidance
shows a low pressure system deepening as it approaches 130 W later
tonight. This will bring southerly gales to all the waters along
with very steep and hazardous seas. A Gale Warning is now in effect
for these strong southerly winds for late tonight into Wednesday
morning as wind gusts may reach up to 50 knots.
Winds will quickly shift to westerly behind the front Wednesday
morning, and could maintain gales into the early afternoon hours.
Guidance suggests seas pushing close to 20 feet during the day on
Wednesday, so hazardous seas are likely with wave periods around 13
seconds.
Another front is expected Friday into Saturday, and yet another
Saturday into Sunday. /BR-y/Smith
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 10 PM PST this
evening for PZZ350-356-370-376.
Gale Warning from 10 PM this evening to 10 AM PST Wednesday for
PZZ350-356-370-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:13 AM PST | Gale Warning | MFR | 31 hr | |
| Feb 18, 8:34 AM PST | Small Craft Advisory | MFR | 13 hr | |
| Feb 18, 9:58 AM PST | Wind Advisory | MFR | Jackson | 21 hr |
| Feb 18, 12:07 PM PST | Winter Storm Warning | MFR | Douglas, Jackson, Josephine, Klamath | 28 hr |
| Feb 18, 2:34 PM PST | Hazardous Seas Warning | MFR | 24 hr | |
| Feb 18, 2:44 PM PST | Coastal Flood Advisory | MFR | Coos, Curry, Douglas | 19 hr |
Nearby
High Wind Warnings in Oregon, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.